The large‐scale structure of journal citation networks
Massimo Franceschet
Journal of the American Society for Information Science and Technology, 2012, vol. 63, issue 4, 837-842
Abstract:
We analyze the large‐scale structure of the journal citation network built from information contained in the Thomson‐Reuters Journal Citation Reports. To this end, we explore network properties such as density, percolation robustness, average and largest node distances, reciprocity, incoming and outgoing degree distributions, and assortative mixing by node degrees. We discover that the journal citation network is a dense, robust, small, and reciprocal world. Furthermore, in‐ and outdegree node distributions display long tails, with few vital journals and many trivial ones, and they are strongly positively correlated.
Date: 2012
References: Add references at CitEc
Citations: View citations in EconPapers (1)
Downloads: (external link)
https://doi.org/10.1002/asi.22608
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:bla:jamist:v:63:y:2012:i:4:p:837-842
Ordering information: This journal article can be ordered from
https://doi.org/10.1002/(ISSN)1532-2890
Access Statistics for this article
More articles in Journal of the American Society for Information Science and Technology from Association for Information Science & Technology
Bibliographic data for series maintained by Wiley Content Delivery ().